# SDR DUFA20100005

- Difficulty date: January 19, 2010
- Submitted: January 20, 2010
- Operation: Air carrier
- Aircraft: N3796C
- Make and model: Cessna 402B
- Aircraft serial: C402B0803
- Aircraft time: 8,835 hours
- Engine: Cont TSIO520E
- Engine time: 1,452 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 642399
- Condition: Destroyed
- Location: Engine
- Part time: 1,452 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

WHILE IN CRUISE FLIGHT, THE PILOT REPORTED THE LT ENG SUDDENLY LOST FUEL FLOW AND RPM. HE ATTEMPTED TO RESTART THE ENGINE SELECTING OTHER FUEL SOURCES WITHOUT SUCCESS. HE THEN FEATHERED THE PROPELLER AND PROCEEDED TO THE NEAREST SUITABLE AIRPORT WHERE HE MADE AN UNEVENTFUL LANDING. UPON ARRIVAL, MX WAS NOTIFIED AND A MECHANIC DISPATCHED TO INVESTIGATE THE POSSIBLE CAUSE. WHEN THE ENG COWLING WAS REMOVED IT WAS DISCOVERED THAT THE NR 5 CONNECTING ROD HAD FAILED AND PUNCTURED A HOLE IN THE TOP OF THE ENG CASE.  THE DIPSTICK WAS PULLED AND FOUND TO STILL HAVE TEN QUARTS OF OIL REMAINING. NO DEFINITE CAUSE OF THE ROD FAILURE IS KNOWN AT THIS TIME.
